Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 24, 2011, 6:48 PM CDT for Allen County, Barren County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 24, 2011, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, KY, Barren County, KY
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:00 PM CDT | HAIL 0.5 | Lucas, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS53 KLMK 242348
SVRLMK
KYC003-009-250015-
/O.NEW.KLMK.SV.W.0175.110424T2348Z-110425T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 715 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SETTLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MEADOR AND PORT OLIVER FORD...
FINNEY AND CEDAR SPRINGS...
ROCKY HILL...
LUCAS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE
CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO
SAFELY.
&&
LAT...LON 3678 8625 3690 8627 3689 8624 3691 8624
3691 8622 3692 8621 3697 8604 3683 8591
TIME...MOT...LOC 2348Z 252DEG 26KT 3689 8623
WIND...HAIL <50MPH 1.00IN
$$
TWF1 follow-up statement
198 WWUS53 KLMK 250008 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 808 PM EDT SUN APR 24 2011 KYC003-250016- /O.CAN.KLMK.SV.W.0175.000000T0000Z-110425T0015Z/ ALLEN KY- 708 PM CDT SUN APR 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLEN COUNTY IS CANCELLED... THE STORM HAS MOVED EAST OUT OF THE COUNTY. LAT...LON 3684 8606 3693 8611 3697 8604 3685 8593 TIME...MOT...LOC 0006Z 259DEG 28KT 3692 8605 $$ KYC009-250015- /O.CON.KLMK.SV.W.0175.000000T0000Z-110425T0015Z/ BARREN KY- 708 PM CDT SUN APR 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHWESTERN BARREN COUNTY... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ROCKY HILL AND LUCAS...MOVING EAST AT 35 MPH. QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3684 8606 3693 8611 3697 8604 3685 8593 TIME...MOT...LOC 0006Z 259DEG 28KT 3692 8605 WIND...HAIL <50MPH 1.00IN $$ TWF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:27 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 24, 6:27 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT SUN APR 24 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
DOING AN UPDATE TO EXPAND THE FLOOD WATCH FURTHER SOUTH/SOUTHEAST
FOR ONGOING FLOODING/POTENTIAL FLOODING. ALSO INCREASED POPS TO
CATEGORICAL FURTHER SOUTH...AND LIKELY OVER THE FAR SOUTHEAST.
MESOANALYSIS...MAIN WEST-TO-EAST BOUNDARY APPEARS TO BE SAGGING INTO
TN BASED ON RADAR OUT OF OHX. STORMS RIDING UP OVER THE BOUNDARY
NEAR THE TN BORDER WILL CONTINUE TO PRODUCE A HAIL THREAT OVER THE
NEXT COUPLE OF HOURS. EXCESSIVE LIGHTNING WILL BE AN ISSUE AS WELL.
OVERALL THOUGH...AND STILL...FLOODING ISSUES WILL BE OUR MAIN
CONCERN THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS.
FORECAST UPDATE AND FLASH FLOOD WATCH UPDATE OUT SOON.
.SHORT TERM (TONIGHT AND MONDAY)...
...HEAVY RAIN AND TRAINING OF STORMS WILL CONTINUE TO EXACERBATE
FLOODING ISSUES ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...
THIS EVENING - MONDAY...
NEXT WAVE OF SHOWERS AND THUNDERSTORMS HAS FIRED TO OUR WEST AND
WILL MOVE INTO THE AREA LATER THIS AFTERNOON AND EVENING. FLASH
FLOOD WATCH WILL CONTINUE FOR ALL OF NORTH CENTRAL KENTUCKY AND
SOUTHERN INDIANA UNTIL 2 AM EDT. HAVE THEN EXTENDED THE PORTION OF
THE FLASH FLOOD WATCH ALONG THE OHIO RIVER AND NORTH UNTIL 8 PM EDT
TUESDAY.
12Z GFS HAS HAD THE BEST HANDLE ON WHAT HAS TRANSPIRED SO FAR TODAY
AND HAVE RELIED MOSTLY ON THIS SOLUTION FOR THE OVERNIGHT. THIS
WOULD BRING AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ALONG AND NORTH
OF THE OHIO RIVER THROUGH DAWN TOMORROW. LOCALIZED HIGHER AMOUNTS
WILL BE POSSIBLE SINCE IT DOES APPEAR SOME TRAINING WILL OCCUR FROM
SOUTHWEST TO NORTHEAST TONIGHT. THE PLAN FOR THE ONGOING AREAL FLOOD
WARNING IS TO ISSUE A FLASH FLOOD WARNING WHEN RAIN BEGINS AS IT
WILL NOT TAKE MUCH TO BEGIN CAUSING PROBLEMS. AS FAR AS THE SEVERE
THREAT GOES...FEEL THE BEST THREAT IS ACROSS OUR SOUTHERN CWA WHERE
MOST INSTABILITY IS PRESENT...HOWEVER SPC DOES HAVE A SLIGHT RISK
ACROSS OUR ENTIRE CWA. FEEL THE MAIN THREAT ACROSS NORTH CENTRAL
KENTUCKY AND SOUTHERN INDIANA WILL BE HEAVY RAIN AND EXCESSIVE
LIGHTNING.
AS WE HEAD INTO THE OVERNIGHT HOURS...EXPECT THE STALLED FRONTAL
BOUNDARY ACROSS SOUTHERN IL/IN TO BEGIN TO LIFT NORTH AS A WARM
FRONT. THIS WILL BEGIN TO SWING THE HEAVIEST RAIN POTENTIAL MORE TO
SOUTHERN INDIANA. AS A RESULT...PLAN TO LET THE SOUTHERN PORTION OF
THE FFA TO EXPIRE AT 2 AM EDT...HOWEVER WILL GIVE EVENING AND MID
SHIFT TIME TO EVALUATE. AS MENTIONED ABOVE...NORTHERN PORTION OF THE
FFA HAS BEEN EXTENDED UNTIL 8 PM EDT TUESDAY.
ON MONDAY...STRENGTHENING SURFACE LOW WILL MOVE FROM THE SOUTHERN
PLAINS TO JUST WEST OF ST. LOUIS. GREATEST SHOWER AND THUNDERSTORM
THREAT WILL BE NORTH OF THE OHIO RIVER...WITH MOST OF CENTRAL
KENTUCKY WITH SMALL CHANCES FOR A SHOWER OR THUNDERSTORM. HAVE
DECREASED HIGHS ON MONDAY AFTERNOON TO THE MID 70S IN SOUTHERN
INDIANA TO THE MID 80S IN SOUTH CENTRAL KENTUCKY. AN ADDITIONAL
QUARTER TO HALF AN INCH OF RAIN IS EXPECTED FOR THE SOUTHERN INDIANA
COUNTIES WEST OF I 65 ON MONDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WITH HEAVY THUNDERSTORMS.
.LONG TERM (MONDAY NIGHT - SUNDAY)...
...TWO OPPORTUNITIES FOR SIGNIFICANT RAINS LATE TUESDAY THROUGH
EARLY THURSDAY...
MONDAY NIGHT THROUGH THURSDAY MORNING...
THE UPPER AIR PATTERN RESPONSIBLE FOR OUR WET PATTERN WILL BASICALLY
CONTINUE MONDAY NIGHT THROUGH THURSDAY. THIS LONGWAVE PATTERN OF
FLAT RIDGING OVER FLORIDA AND THE OUR SOUTHERN PACIFIC
COAST...COUPLED WITH TROUGHING ACROSS THE SOUTHERN PLAINS IS ONE
THAT WILL ALLOW A CONTINUOUS FETCH OF LOW LEVEL MOIST AIR FROM THE
GULF OF MEXICO.
TWO SIGNIFICANT STORM SYSTEMS WILL AFFECT THE LOWER OHIO VALLEY THIS
WORK WEEK. BOTH THE LATEST OPERATIONAL NAM AND THE GFS BRING THE
NOSE OF A POWERFUL JET INTO THE SOUTHERN PLAINS. LOW PRESSURE IS
THEN FORECAST TO DEEPEN RAPIDLY AND NORTHEAST ACROSS ILLINOIS DURING
THE MORNING HOURS TUESDAY.
DESPITE ALL THE RECENT RAIN AND THE INFLUENCE OF RESIDUAL CONVECTIVE
BOUNDARIES ON CLOUDS AND TEMPERATURES...FEEL THAT A
WARM FRONT WILL FINALLY MOVE NORTH OF OUR FORECAST AREA MONDAY
NIGHT. A STRONG LOW LEVEL JET WILL DEVELOP MONDAY NIGHT AND WILL
BRING A THREAT OF CONVECTION MOSTLY ACROSS WESTERN
KENTUCKY...SOUTHERN ILLINOIS...AND SOUTHERN INDIANA. THESE AREAS
WILL LIE CLOSER TO THIS WARM FRONT WHICH IS EXPECTED TO STRETCH FROM
SOUTHEASTERN MISSOURI TOWARDS CENTRAL INDIANA.
WIDESPREAD CONVECTION...SOME OF IT POSSIBLY HEAVY WILL DEVELOP
TUESDAY AS A FRONT APPROACHES. THIS FRONT WILL THEN POTENTIALLY
STALL ACROSS THE AREA TUESDAY NIGHT AS LOW PRESSURE MOVES INTO THE
WESTERN GREAT LAKES. A SECOND JET STREAK WILL STREAM INTO THE
SOUTHERN PLAINS EARLY WEDNESDAY. THIS LAST STORM SYSTEM WILL THEN
SPAWN LOW PRESSURE OVER EASTERN OKLAHOMA WEDNESDAY MORNING. THIS
SYSTEM IS THEN FORECAST TO TRACK MUCH CLOSER TO...AND POSSIBLY RIGHT
OVER THE COMMONWEALTH LATER WEDNESDAY.
THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN
AVERAGING ONE TO TWO INCHES FROM WEDNESDAY THROUGH EARLY THURSDAY.
FLOODING WILL REMAIN A CONSIDERABLE THREAT ALL THE WAY THROUGH EARLY
THURSDAY...WITH MAIN STEM RIVERS REMAINING HIGH AFTER THAT.
EXPECT A VERY MILD NIGHT EARLY TUESDAY WITH GOOD MIXING WITHIN THE
BOUNDARY LAYER AND LOWS REMAINING IN THE MID 60S. HIGHS TUESDAY WILL
RISE INTO THE MID TO UPPER 70S...WITH HIGHER TEMPERATURES TO THE
EAST.
THURSDAY AFTERNOON THROUGH SUNDAY...
A SIGNIFICANT BREAK FROM ALL THIS RAIN WILL FINALLY ARRIVE THURSDAY
AFTERNOON AS CANADIAN HIGH PRESSURE IS FORECAST TO MOVE SOUTH ACROSS
THE PLAINS. COOLER AND DRIER AIR WILL ARRIVE BY THURSDAY AFTERNOON
AS NORTHWEST FLOW DEVELOPS. HIGHS THURSDAY AND FRIDAY WILL RISE ONLY
INTO THE UPPER 60S TO THE LOWER 70S.
&&
.AVIATION (00Z TAF ISSUANCE)...
STRONG STORMS AROUND THE BWG TERMINAL WILL CONTINUE TO POSE A
SIGNIFICANT LIGHTNING/TORRENTIAL RAIN THREAT OVER THE NEXT
HOUR...MAYBE TWO. SMALL HAIL WILL ALSO BE POSSIBLE AT THE TAF SITE.
OTHERWISE...SHRA/TSRA WILL CONTINUE FOR SEVERAL HOURS WITH IFR VSBYS
OR LESS FROM THE RAIN...AND MVFR CIGS. SFC WINDS SHOULD BACK AROUND
TO THE SOUTH TOMORROW AS THE BOUNDARY LIFTS BACK NORTHWARD...PUSHING
MOST OF THE CONVECTIVE THREAT NORTH TOWARD SDF AND LEX AGAIN FOR
MONDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR KYZ023>043-045>049-
053>057-061>067-070>074.
IN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ076>079-083-084-
089>092.
&&
UPDATE.........AL
SHORT TERM.....BJS
LONG TERM......JSD
AVIATION.......ALHazardous weather outlook, Apr 24, 2:45 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT SUN APR 24 2011 /245 PM CDT SUN APR 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON AND WILL MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. LOCALLY HEAVY RAINFALL IS ONCE AGAIN EXPECTED...LEADING TO THE POSSIBILITY OF LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS AND DITCHES. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE LIKELY WITH LOCALLY HIGHER AMOUNTS WHERE REPEATED THUNDERSTORMS OCCUR. A FLASH FLOOD WATCH CONTINUES THROUGH MONDAY EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND EXCESSIVE LIGHTNING BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLASH FLOODING AND RIVER FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. A COUPLE OF ROUNDS OF STRONG TO SEVERE STORMS WILL ALSO AFFECT THE AREA DURING THIS TIME PERIOD...MOST LIKELY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED THROUGH TONIGHT TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. SPOTTERS MAY AGAIN BE NEEDED AT TIMES THROUGH WEDNESDAY EVENING. BJS
In the hours before
Special weather statement, Apr 24, 6:17 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT SUN APR 24 2011
KYZ063-064-074-250000-
BARREN-GREEN-HART-
617 PM CDT SUN APR 24 2011
...THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...AND
DIME SIZE HAIL OVER SOUTHERN HART COUNTY MOVING EAST...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MUNFORDVILLE IN SOUTHERN
HART COUNTY...AND MOVING EAST AT 40 MPH.
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES OVER
ONE INCH PER HOUR BRIEF REDUCING VISIBILITIES TO ONE HALF MILE OR
LESS...AND DIME SIZE HAIL...ARE EXPECTED WITH THIS STORM. THE STORM
WILL MOVE INTO GREEN COUNTY BETWEEN 630 AND 700 PM CDT. OTHER STORMS
WILL AFFECT NORTHERN BARREN COUNTY WITH HEAVY RAINFALL.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
GREENSBURG...
UNO AND WOODSONVILLE...
BUNNELL CROSSING AND REX...
PASCAL AND CANMER...
DEFRIES AND MONROE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.
&&
LAT...LON 3709 8599 3727 8606 3745 8560 3723 8539
3716 8568 3718 8569 3717 8575 3714 8577
TIME...MOT...LOC 2314Z 254DEG 33KT 3721 8591
TWFSpecial weather statement, Apr 24, 6:21 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 721 PM EDT SUN APR 24 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250400- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 721 PM EDT SUN APR 24 2011 /621 PM CDT SUN APR 24 2011/ ...LIFE-THREATENING FLOODING SITUATION POSSIBLE THIS EVENING... AN INTENSE ROUND OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL KENTUCKY THIS EVENING. RAINFALL RATES COULD APPROACH 1 TO 2 INCHES PER HOUR WITH THE STRONGEST STORMS...REDUCING VISIBILITIES AND CAUSING RAPID FLASH FLOODING AND RIVER RISES. WATER RESCUES AND EVACUATIONS HAVE OCCURRED TO THE WEST WITH THIS LATEST BATCH OF RAINFALL. THE PUBLIC IS URGED TO USE EXTREME CAUTION THIS EVENING AND OVERNIGHT...ESPECIALLY IF PLANNING ON DRIVING OR IF YOU LIVE NEAR A BODY OF WATER. STAY UP TO DATE OF THE LATEST FLOOD WARNINGS AND KEEP YOURSELF SAFE. REMEMBER IF YOU SEE WATER ACROSS A ROADWAY...TURN AROUND...DONT DROWN! USE EXTREME CAUTION AS NIGHTFALL ARRIVES AND FLOOD WATERS WILL BE PARTLY DIFFICULT TO SPOT. BJS/AML
Special weather statement, Apr 24, 6:26 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM CDT SUN APR 24 2011
KYZ061-070-071-250000-
BUTLER-LOGAN-WARREN-
626 PM CDT SUN APR 24 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 35
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
MEMPHIS JUNCTION...
CRESTMOOR...
HOMER AND INSCO...
CHANDLERS CHAPEL...
GASPER AND COSTELOW...
RICHELIEU AND DAVIS CROSSROADS...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3700 8706 3728 8653 3693 8644 3686 8661
3689 8663 3689 8665 3686 8669 3681 8671
3666 8707
TIME...MOT...LOC 2326Z 243DEG 30KT 3688 8692
AMLLocal storm report, Apr 24, 6:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 10 NW SCOTTSVILLE 36.85N 86.32W
04/24/2011 M0.88 INCH WARREN KY PUBLIC
&&
EVENT NUMBER LMK1100611
ALLocal storm report, Apr 24, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD W KESSINGER 37.30N 85.97W
04/24/2011 HART KY TRAINED SPOTTER
SPOTTER REPORTS ABOUT 6 TO 7 INCHES OF WATER ON ROADS
IN WESTERN HART COUNTY DUE TO RUNOFF FROM AREA BANKS
&&
EVENT NUMBER LMK1100612
LGLocal storm report, Apr 24, 6:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLOOD CAVE CITY 37.14N 85.96W
04/24/2011 BARREN KY BROADCAST MEDIA
MEDIA RELAYING REPORT FROM VIEWER OF WATER COVERING THE
ROADWAYS INCLUDING DUKE ST.
&&
EVENT NUMBER LMK1100613
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas | 29 min |
| Apr 23, 7:18 PM CDT | River Flood Warning | LMK | Harrison | 15 hr |
| Apr 23, 7:30 PM CDT | Special Weather Statement | LMK | Clark | 15 min |
| Apr 23, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 14 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 9 hr |
| Apr 23, 8:46 PM CDT | River Flood Warning | LMK | Bullitt | 14 hr |
| Apr 24, 12:35 AM CDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 7 more | 55 min |
| Apr 24, 1:12 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe, Simpson | 33 min |
| Apr 24, 1:22 AM CDT | Tornado Warning | LMK | Barren, Green, Hart, Metcalfe | 23 min |
| Apr 24, 1:33 AM CDT | Special Weather Statement | LMK | Marion | 27 min |
| Apr 24, 1:34 AM CDT | Tornado Warning | LMK | Barren, Metcalfe, Monroe | 26 min |
| Apr 24, 1:37 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Metcalfe | 38 min |
| Apr 24, 1:41 AM CDT | Tornado Warning | LMK | Adair, Casey, Green, Marion, Taylor | 34 min |
| Apr 24, 1:56 AM CDT | Special Weather Statement | LMK | Marion, Mercer, Washington | 34 min |
| Apr 24, 2:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 28 min |
| Apr 24, 2:10 AM CDT | Tornado Warning | LMK | Adair, Metcalfe, Russell | 50 min |
| Apr 24, 2:13 AM CDT | Tornado Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 47 min |
| Apr 24, 2:34 AM CDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Jessamine, Madison, Woodford | 41 min |
| Apr 24, 2:37 AM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 23 min |
| Apr 24, 5:16 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more | 12 hr |
| Apr 24, 5:50 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 25 min |
| Apr 24, 6:11 AM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 6:16 AM CDT | Special Weather Statement | LMK | Breckinridge, Butler, Grayson, Hancock | 44 min |
| Apr 24, 6:44 AM CDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Warren | 31 min |
| Apr 24, 6:59 AM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more | 46 min |
| Apr 24, 7:10 AM CDT | Special Weather Statement | LMK | Barren, Edmonson, Hart, Metcalfe | 35 min |
| Apr 24, 7:48 AM CDT | Special Weather Statement | LMK | Green, Taylor | 27 min |
| Apr 24, 8:14 AM CDT | Special Weather Statement | LMK | Boyle, Casey | 31 min |
| Apr 24, 8:38 AM CDT | Special Weather Statement | LMK | Boyle, Garrard | 37 min |
| Apr 24, 9:06 AM CDT | Special Weather Statement | LMK | Madison | 24 min |
| Apr 24, 12:58 PM CDT | Special Weather Statement | LMK | Allen | 32 min |
| Apr 24, 1:42 PM CDT | Special Weather Statement | LMK | Monroe | 33 min |
| Apr 24, 2:08 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 37 min |
| Apr 24, 2:52 PM CDT | Special Weather Statement | LMK | Clinton | 38 min |
| Apr 24, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 48 min |
| Apr 24, 3:56 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 9 hr |
| Apr 24, 4:19 PM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Ohio, Simpson, Warren | 9 hr |
| Apr 24, 4:28 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 62 min |
| Apr 24, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 44 min |
| Apr 24, 4:47 PM CDT | Special Weather Statement | LMK | Butler | 43 min |
| Apr 24, 4:48 PM CDT | Areal Flood Warning | LMK | Bullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more | 12 hr |
| Apr 24, 5:44 PM CDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 2 more | 31 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 42 min |
| Apr 24, 6:17 PM CDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Apr 24, 6:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 32 min |
| Apr 24, 6:32 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 28 min |
| Apr 24, 6:36 PM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor and 1 more | 6 hr |
| Apr 24, 6:53 PM CDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 6 hr |
| Apr 24, 6:58 PM CDT | Special Weather Statement | LMK | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.